MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
A stealth peripheral orbital atherectomy device (oad) was selected for treatment of a profusely diseased superficial femoral artery (sfa), with a calcified bypass graft anastomosis in the distal section of the sfa.The vessel was tortuous, 5mm in length, severely calcified and had multiple 99% focal lesions.The oad was advanced across the sfa but was unable to cross the distal end of the anastomosis section, and it was determined that the oad would not advance through the tortuous anatomy.The procedure was aborted, and as of (b)(6) 2020 there was no follow-up procedure planned.There were no patient injuries.
 
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.Visual examination identified minor device damage hypothesized to be the result of shipping or handling damage unrelated to the reported event.When tested for functionality, the oad spun as intended, and all expected leds were visibly lit as expected.The oad crown was measured and found to be within specification.At the conclusion of the device analysis investigation, the report could not be confirmed.There was no other damage observed that would have contributed to the reported event.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key10339739
Report Number3004742232-2020-00218
Device Sequence Number3178755
Product Code MCW
UDI-Device Identifier10850000491295
UDI-Public(01)10850000491295(17)220131(10)308489
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number7-10059-04
Device Lot Number308489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR